HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   Tried everything for acne, now on Spiro (https://www.healthboards.com/boards/acne/689705-tried-everything-acne-now-spiro.html)

RedViolyn 04-29-2009 07:05 PM

Tried everything for acne, now on Spiro
 
Just wanted to give everyone and summary of my situation. I've had acne for 10 years, sometimes mild, sometime moderate. I have been on EVERYTHING- literally, you name it, Retin A, Accutane, about 4 different oral contraceptives, antibiotics, EVERYTHING. I recently started Spiro at 100mgs a day, and after two months, saw minimal, if any improvement. I've now been bumped up to twice that, which will hopefully kick it into gear.

As for the effects, my skin is less oily, which is good. I haven't noticed ANY decrease in sex drive at all. I know that's a common symptom, but haven't had that at all. As for energy, I am exhausted almost all the time. So far, that's a real downside of this medication. I've been sleeping a lot more and am far less motivated during the day. That part is kinda getting to me....

Anyways, hope to report with good news soon...

KristaK 05-01-2009 12:35 PM

Re: Tried everything for acne, now on Spiro
 
Same here.
I've even tried Proactiv.
It helped alot, but not nearly as much as soap and mild water.
So no matter what you think, soap and water does do miracles.
It all wont go away but trust me it helps!.

kilgore52 05-11-2009 06:10 PM

Re: Tried everything for acne, now on Spiro
 
Nothing surface will help hormonal acne. It is from our hormones!!! We have a gene in our family that causes cystic acne. No amount of cleaning my skin or eating the right thngs will help. The accutane took most of the oil, but nothing for my testerone that causes cystic acne. Spiro is a androgen blocker (testerone blocker). That is what Spiro does. It is used to block the too much male hormone that some of us has. It is a miracle for me. It took 5 months on 200mgs to clear me of all acne. My skin glows now. I am down to 150 mgs and no change, but I would not go under 100. It won't work for me. If you are tired, the key is water. lots of it. Some say that dehydration causes the tired feeling and lack of sleep from getting up in the night to pee pee does too. Never take Spiro after 3:00 in the day. That works for me. Your body will adjust. The results are amazing. I am in a dream come true state when i wake up and see my poreless perfect skin.

RedViolyn 06-10-2009 08:11 PM

Re: Tried everything for acne, now on Spiro
 
That's good to hear. It's been 3 months now and the results are wavering. I will go a few weeks with ok skin and a few weeks with bad. So I'm still try pretty frustrated. However, some of the side effects have decreased. I'm not nearly as tired as I was the first two months. Here's to hoping it becomes more effective!

kilgore52 06-14-2009 04:47 PM

Re: Tried everything for acne, now on Spiro
 
What dose are you on? Don't give up cause it will work.

SamN 06-22-2009 06:31 PM

Re: Tried everything for acne, now on Spiro
 
Have you considered going to see a laser dermatologist?

Dr Scheibner has done an amazing job on my acne... you should check out this option. The Scheibner Centre should have some good information on alleviating acne

kilgore52 06-22-2009 07:55 PM

Re: Tried everything for acne, now on Spiro
 
Thanks for the info, but when women have hormonal acne, it is not the same as acne on the surface of the skin. The laser can get rid of bacteria and sebum which can cause acne plus scars, but hormonal is a whole different type. We sometimes have more testerone than a women needs and it causes facial hair, shedding of hair sometimes and lots of skin problems that most males tolerate well. We don't. The Spiro for this type of problem blocks androgen (testerone blocker) and clears this up. The problem is that once you get off the med, then it comes back.


All times are GMT -7. The time now is 12:27 AM.